Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

HIV Transmission and Education >> Am I Infected?

Pages: 1
Anonymous
Unregistered

a question abour ars for jedi master od cougar or
      #6646 - 07/05/00 03:29 PM

the fever during ars , how long does it last? could it go away in a few hours if tylenol is taken? and are swollen lymph nodes painful during ars?



Post Extras: Remind Me!   Notify Moderator  
Cougar
Unregistered

Re: a question abour ars for jedi master od cougar or new
      #6652 - 07/05/00 04:44 PM

I think you are talking in regards to days with any fever associated with HIV. I doubt it would go away in a few hours. However, obviously, if you take medicine to combat the fever than it will alter the course. From what I have read the lymph nodes may or may not be painful...Again I am not a doctor, just been worried about HIV and read a bunch of material.

Take Care.



Post Extras: Remind Me!   Notify Moderator  
Jedi Master
Unregistered

Re: a question abour ars for jedi master od cougar or new
      #6656 - 07/05/00 05:04 PM

I think you are asking for a very specific answer that actually is hard to find.

Here is some info ars related:


When a person starts suffering from Acute Retroviral Syndrome, is it usually severe or mild "flu" like symptoms? My question is do the majority suffer from severe or mild flu like symptoms?

Mr. Sowadsky's Response:
Hi. Thank you for your question.
The following describes in detail the symptoms related to "Acute Viral Syndrome." I must stress that the severity of the symptoms vary greatly from person to person. I can't tell you whether the majority of people's symptoms are severe or mild, since they vary so much from person to person. And remember, not all people will develop symptoms related to recent HIV infection. These symptoms are believed to occur in up to 70% of infected people, and symptoms can vary significantly from person to person.
Within the first 4-6 weeks after infection, some people with HIV (up to 70%) show symptoms due to "Acute Viral Syndrome." This occurs during your bodies initial response against the virus. During this time, a person may show symptoms that look exactly like the flu (headaches, body aches, fevers, fatigue etc.). A rash is sometimes seen, primarily in the upper portion of the body. The rash may or may not itch, and can be raised. There is no such thing as an "HIV/AIDS rash," and if a rash is seen at all, it resembles rashes seen from many other skin conditions. All of the symptoms last for a week or two, then go away by themselves. They do NOT persist for many weeks or months. In some people with Acute Viral Syndrome, the symptoms can be very severe. In other people with HIV, these symptoms may be very mild. In still other people with HIV, they may not show these symptoms at all. A person may, or may not, show positive on an HIV test during this period of time. I must strongly emphasize here that ALL of the symptoms of Acute Viral Syndrome look exactly like the symptoms of other illnesses, so having flu symptoms or a rash does NOT indicate HIV infection, in of itself. It is also important to remember that not all people will get Acute Viral Syndrome, and in those that do get it, the severity can vary significantly from person to person. Because Acute Viral Syndrome looks exactly like the symptoms of many other illnesses, NOBODY can tell you whether your symptoms are due to this syndrome or not. Only HIV testing can determine if a person has HIV or not.


Within the first few weeks after infection, some people with HIV show symptoms due to "Acute Viral Syndrome". This occurs during your bodies initial response against the virus. During this time, a person may show symptoms that look exactly like the flu (headaches, body aches, fevers, fatigue etc.). The symptoms last for a week or two, then go away by themselves. They do NOT persist for many weeks or months. Some people who acquire HIV may have severe flu-like symptoms due to Acute Viral Syndrome.


Early HIV symptoms
Joel Gallant, M.D., M.P.H.
Assistant Professor of Medicine
Division of Infectious Disease
The Johns Hopkins University School of Medicine

Question:
I am looking for a little more information on Acute Retroviral Syndrome.
1) Does it always occur within 2-4 weeks? I know the CDC says 2-4 weeks. I just saw where one of your questioners read something about 2-14 weeks as the window.
2) You mentioned rashses as symptom in a September 16 response. Could you provide some of the charachteristics of these rashes. Large or small? Found all over the body or are they usually found in certain places?

Dr. Gallant's Response:
The acute retroviral syndrome usually occurs 2 to 4 weeks after infection, but it can sometimes take as long as 6 weeks. The rash, which doesn't occur in everyone, usually consists of flat or raised red spots which are about a quarter to a half inch in diameter. The spots would "blanch" (turn pale with pressure), and they typically involve the face and trunk, and sometimes the legs, arms, palms, and soles. This rash is very hard to distinguish from the rash that occurs with many other viral infections.



Rash



Question:I read the question about the rash at 4 months. What kind of rash do people get with HIV inthe first 2-4 weeks? I had a pink rash with very small pumps that itched some times. And I still have the rash but has no color or itching now. Could this be related to HIV. It started about 2 1/2 weeks after possible exposure. Dr. Holodniy's Response:It's usually a red flat (like a light sunburn) rash on the chest and back. MH






Post Extras: Remind Me!   Notify Moderator  
BDG
Unregistered

Re: a question abour ars for jedi master od cougar or new
      #6723 - 07/06/00 11:40 AM

I don't think a fever due to ARS would subside in a few hours. Even if you took Tylenol. I've read that ARS symtoms don't repond well to any medications (except perhaps antiretrovirals). If you were suffereing from ARS and took Tylenol, it may lower your fever temporarily, but it would come back. It wouldn't be gone completely after a few hours.



Post Extras: Remind Me!   Notify Moderator  
Jedi
Unregistered

Exactly... new
      #6727 - 07/06/00 11:55 AM

I think you are exactly RIGHT BGD.



Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 2 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 2257

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3